Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2000, 3:39 AM CDT for Saline County, Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 24, 2000, 3:39 AM CDT (08:39 UTC)
- Expired
- May 24, 2000, 4:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:00 AM CDT | Hail 1 | Marshall, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS53 KEAX 240845 COR
SVRMCI
MOC107-195-240945-
BULLETIN - EAS ACTIVATION REQUESTED...CORRECTION TO REMOVE LAYFAYETTE
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 AM CDT WED MAY 24 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALINE COUNTY IN CENTRAL MISSOURI
THIS INCLUDES THE CITY OF MARSHALL
* UNTIL 445 AM CDT
* AT 335 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED OVER GRAND
PASS...OR ABOUT 16 MILES NORTHWEST OF MARSHALL...MOVING SOUTHEAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAND PASS AT 345 AM CDT
MALTA BEND AT 355 AM CDT
MARSHALL AT 435 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 3930 9335 3925 9334 3923 9336 3924 9342
3927 9342 3928 9349 3922 9349 3922 9357
3894 9339 3894 9325 3906 9310 3915 9295
3923 9310 3930 9328What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:00 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 24, 2:00 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 200 AM CDT WED MAY 24 2000 OTHER THAN TEMPS...ONLY FORECAST CHALLENGES WILL BE CONVECTIVE POTENTIAL TODAY AND AGAIN ON THURS. FNT FM SCNTRL KS TO NWRN MO TO CNTRL IA HAS MOVED LTL OVERNIGHT. GRIDDS INDICATE FNT TO BEGIN TO SLIDE SE TODAY AS HIGH PRESSURE BUILDS SOUTH BEHIND NRN PLAINS SHRTWV. FNT TO LIKELY SLIDE THROUGH MUCH OF CWA BEFORE CONVECTIVE TEMPS REACHED THIS AFTERNOON...HOWEVER CANT RULE OUT A FEW TSTRMS AHEAD OF FNT. WL LIKELY NOT MENTION IN ZONES DUE TO EXPECTED SPARSE COVERAGE. OTHERWISE...STLT INDICATING EXTENSIVE MID CLD DVLPMNT IN MODERATELY STEEP MID LVL LAPSE RATES. MAY ALSO SEE A FEW SPRINKLES FM MID CLD DECK ACR SRN ZONES THIS AM. DRIER AND COOLER AIR TO FILTER SOUTH LATE THIS AFTN AND TNGT WITH FNT BECOMING STNRY IN NRN ARK TNGT...BEFORE SLOWLY RETREATING BACK NORTH ON THUR. HAVE LTL CONFIDENCE IN SPEED AND TRACK OF SHRTWVS MVG EAST ACR ROCKIES...HOWEVER ISENT LIFT NORTH OF WRMFNT AND WK SHRTWVS WARRANT MAINTAINING LOW POPS FOR SRN ZONES ON THURS. POPS CHCS TO INCREASE WITH WRMFNT LIFTING NORTH...GULF MOIST RETURN AND SHRTWV EJECTING NE TWD CWA. TEMPS A LTL TRICKY...ESP TNGT AND THURS GIVEN CLD CVR AND LOW DWPTS. PREFER COOLER FAN TODAY AND COMPRIMISE BTWN WARM FAN AND COLD FWC FOR TNGT. OTHERWISE...GUID LOOKS OK. .EAX...NONE. DB
In the hours before
Local storm report, May 23, 10:56 PM CDT, 4 hours 43 minutes before
ZCZC STLLSRMCI ALL
TTAA00 KMCI DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM PASSAIC MO 1.75 INCH HAIL
05/23/00 BATES
NNNNLocal storm report, May 24, 12:17 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1217 AM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0941 PM DREXEL MO .75 INCH HAIL
05/23/00 CASS REPORTED BY FIRE AND
RESCUE.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:16 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 44 min |
| May 23, 9:44 PM CDT | Tornado Warning | EAX | Bates | 31 min |
| May 23, 10:11 PM CDT | Tornado Warning | EAX | Bates | 49 min |
| May 24, 4:18 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.